I have never been sick with this diease, was told that I have waited too long and need treatment with the cancer drugs before I can use a daily maintenance drug. What should I expect? Will I be sick every day while on the treatments? Will I loose my hair and energy? Furthermore, I've been married to the same man for 26 years. He does not have this diease (yet), could he have it and it hasn't shown up in his lab work up? Also, could it have passed it to my daughter, (by me or her father)? Her father was the one who had it years before we met and from what I know, he was sick with it long before we ever got together. As a matter of fact, he was a IV user. Not me, and was not told by him that he had it. I just learned all this stuff about him through one of his living relatives. By the way he is dead and has been for 27 years. I am in shock. Can anyone help me to understand about this diease?
Hep-C can lay dormant for ever, for years etc., once a person has Hep-C it never, never goes away, and I repeat never goes away. What does however occur, is it can test neg. on a blood screen, even if the person has a postitive blood test confirming Hep-C at one blood test screen, the next may be negative because... you guessed it, it lays dormant (silent, quietly, unseen, and unknown that you have it, or been exposed to it), undetectable in the blood until something aggrevates it, or makes it act up again, like stress can activate the virus again, causing the liver enzymes to elevate thereby showing a positive result on a blood screen, the othe rtest is a liver biopsy. The medication is yes a cancer drug first of all, it is called interferon, taken for atleast 9 months but most likely for one whole year without fail, without thinking your okay not to take it for even one day, it does not work that way at all. It is very important you follow the prescribing physicians orders to the "T", strictly make yourself do this. DO NOT DRINK ANY TYPE OF ALCOHOL, or consume OTC medications with alcohol contained in it , like VICKS cough medicine etc., candies, liquorice, (black in particular--has arsenic in it, minut as it is is still dangerous), rum bread pudding, creme brulee, martinis, champagne, mimosa's, leave it alone. Yes some get sick, I have never seen any one loose their hair, eyebrows, or other body hair, minimual nausea from the medications, unless you do not follow the instructions, you should fare well and tolerate the meds fine, and they do have a med for the nausea called phenergan, prescription only. Do not share any of your medications with another person, you will need all the prescriptions just for yourself. You have been told about all the side affects due to the rules and laws of the state and government because they are possibilities and don't you want to know and not be freaked out if something happens that you are not aware "might" happen. Better to be informed than scared, be safe than sorry. Yes there is always the possibilities that Hep-C can be "given" to a loved one, a child, etc., it comes from shared needles, dirty needles, tattoos of the past, blood, sex and all the intimate stuff. I would not be drinking after anyone, sharing food, or utensils or toothbrushes(sounds rediculous-rught... but our gums bleed, blood is a source of the virus), yes its minimual from a toothbrush, but why take the chance either. You have been exposed somewhere in your life to this, and have been infected by someone, it does not come off a toilet seat, nor can you get it from someone who doesn't have it. Active or inactive you can catch it. Hep-C is not new, it has been around forever, the problem is that it has no vaccine, no "cure", but is treatable and manageable with medications. Have you atleast been vaccinated for A & B, maybe in the future something medical will happen to help those who suffer with Hep-C in its inactive/active state. In the mean time liver cells are being destroyed, the virus is hiding there waiting to be activated again and again, hep-c damages the liver, as does the medication that you know must take to put the little bug back in hiding, the destruction of Hep-C versus the drug is less with the medication than the virus, and doing absolutely nothing about it you may eventually go into liver failure, hepatitis, cirrhosis, elevated liver enzymes and all that good stuff best left to the medical people.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Oct 2009 • 1 answer
Posted 5 Jan 2012 • 1 answer
Posted 29 Jan 2012 • 3 answers
Hep-Pak - How long does the affect of heparin last after therapy as with after final dosage, hours,?
Posted 22 Feb 2012 • 2 answers
Posted 13 Jul 2017 • 1 answer